HAART and CDL license
May 9, 2001
I have been on Norvir/Fortovase,Epivir and Zerit for 3 years since my diagnosis, still undetectable, with CD4s in the 250 range (12 percent). I am also on anabolic steroids (Anadrol,Androgel) in cycles, which have helped tremendously with muscle mass, energy. I would like to get a CDL license and try over the road trucking, but the side effects from the current regimen would make that unsafe - the drugs make me tired and feeling slightly intoxicated for at least an hour or two after taking them. Since I have advanced disease, effectively under control, I'm concerned about switching from meds that are working; however, are there any effective combos available which would likely keep the HIV under control, but without side effects that would compromise driving safety?
Response from Dr. Henry
Your regimen is not one that usually exhibits CNS side effects (as opposed to say Sustiva which is a good drug but may cause odd dreams and interfere with sleep). For some folks ritonavir gives them a drugged feeling (esp at higher doses like 400 mg BID which is often used with Fortovase). You might consider trying a boosted regimen with a lower dose of ritonavir and see if that helps (ie Kaletra which features 100 mg ritonavor twice a day). That should still be a strong PI based regimen for you. Agenerase 600 with ritonavir 100 or 200 mg BID could also be considered. Switching off a PI to something like nevirapine or abacavir could also be considered. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Swollen Lymph Glands An Ars Symptom?
- Is Blood In Semen A Symptom Of HIV?
- Is Tingling In Feet An Early Sign Of HIV?
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- Do Pap Smears Test For Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.